WEDNESDAY, Sept. 20, 2023 (HealthDay News) — For patients with chronic myelogenous leukemia (CML) receiving tyrosine-kinase inhibitor therapy, exposure to dasatinib is associated with increased odds of proteinuria, according to a study published online in the September issue of the Clinical Journal of the American Society of Nephrology.
Benjamin O. Adegbite, M.D., from the Icahn School of Medicine at Mount Sinai in New York City, and colleagues examined glomerular injury through the urine albumin-creatinine ratio (UACR) in 82 patients with CML who were receiving tyrosine-kinase inhibitor therapy for ≥90 days. Of the patients, 32 were treated with dasatinib and 50 with other tyrosine-kinase inhibitors.
The researchers found that dasatinib-treated patients had significantly higher UACR levels than those treated with other tyrosine-kinase inhibitors (median, 28.0 versus 15.0 mg/g). Ten percent of dasatinib users exhibited severely increased albuminuria (UACR >300 mg/g) compared with no patients receiving other tyrosine-kinase inhibitors. There was a positive correlation for average steady-state concentrations of dasatinib with UACR and treatment duration. In a case study of a patient who experienced nephrotic-range proteinuria while on dasatinib, global glomerular damage with diffuse foot process effacement was revealed on kidney biopsy, which recovered on termination of dasatinib treatment.
“Dasatinib is an effective therapeutic option for the treatment of CML; however, monitoring for the potential emergence of glomerular damage in the form of proteinuria is warranted and should be studied in a prospective cohort,” the authors write.
Several authors disclosed ties to the pharmaceutical and medical technology industries.
Copyright © 2023 HealthDay. All rights reserved.